Aa
A
A
Close
410406 tn?1209484259
Weaning off tramadol
The new doctor gave me a schuedule to try and wean me off the tramadol. I have to take seven pills for a week, then six for a week and so on. She also gave me Klonidine and Zanax if I feel the withdrawals.
Has anyone had the withdrawals from weaning off doing this way?
Cancel
23 Answers
Page 1 of 1
199177 tn?1332183097
corey nice to see you posting on the board , how many are you taking now
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
I am taking seven a day for the rest of this week. Then I go to six.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
when you get down to say 4 I would start braking them into halfs
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
But she said just to go down each week..like 7,6,5,4 and so on. Why break them in half?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
keep an eye on your BP coladine will lower it ........ did he check it in the office ?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
Ya, she checked it and it was 140/90. She thought that was alittle high. Do you think I will go through awful withdrawals doing it this way? I am so afraid and scared of this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
when you start gettting lower it helps to keep a steady stream in your body ...... so when you hit 4 pills insted of taking one pill every 4 hours alot of people find it less stress on there body to take one half every 2 hours , see how you do ..... it just helps you body adjust to the lower doses
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
get see how it goes , it you need to tweak things as you go you can ........ this taper might work great think postive .. :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
Oh, ok, I will try that. The pills are so small,,,hope I can cut them in half. But I have a pill cutter. I am so discussed with myself for getting into this mess. I hate that restless leg thing. Its so awful.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
I have a hard time in thinking postive. I really want to, but I am so so so afraid of what I will be without these stupid pills. I don't want to be such a bother to anyone. I am at the age that I should be enjoying life, not thinking of pills. I do feel bad for my husband. But he gets frustrated too.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
I was reading on this site that someone bought in Walgreens something for restless leg. But she didn't say what it was. Do you know what it is? But thats if the Zanax or Klonidine doesn't work.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
hylands restful legs ..........
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
Oh, thanks. I will look for it. I really thank you so much for talking with me.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
320944 tn?1245970199
I was taking about 30 50mg pills per day, and i quit c/t. The only symptoms I had were diarrhea, headache and feeling lazy!!!!!!!!!!  I am clean for about 3 weeks now the previous symptoms  I mentioned are gone. My doc gave me Klonopin for the RLS.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
401095 tn?1351395370
U were lucky...CT off of tramadol can cause some people to have seizures...so tapering with a docs help is much safer....happy for u tho...u r drug free!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have been on tramadol for 6 months this time and took up to (4) 50 mg a day. I decided again to get off these pills so 5 days ago I took 3 and 4 days ago I took 2 and 3 days ago I took 1 and 2 days ago I didn't have any. Yesterday around lunch time I started feeling awful. Felt like a hole in my stomach,nausua bad, diarehia, so I didn't go to evening classes. I soaked in the tub thinking that would help. It didn't really. Tried to go to sleep but I had restless legs and I was freezing yet sweating so bad that the bed was drenched. I woke up this morning and like to never get out of bed,started crying for who knows why and felt like I was literally going crazy. I keep thinking about my 2 daughters so that I wouldn't do something stupid. I am normally a person that needs to be in control and I feel like I have none at all right now. I knew last time I went through this , I checked out one of these sites and it helped me. You'd think going through this **** about 9 months ago would,that I wouldn't have gotten back on Tramadol again but the Dr prescribed it for my pain so I thought it would be ok again! STUPID ME. I hate how I feel because it scares me.It would be so easy to take more drugs or even overdose just to not feel this way but thinking of what this would do to my girls would kill me so I sit and bare it.I personally can deal with the sweats and restless legs and being so tired that I don't even want to move but the mental lose of control and dread that life isn't worth it is what I can't deal with!Wish me luck and pray for me cause I feel like I need it big time.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
glad to see you are OK .......


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
it can be very dangerous CT off of tramadol ,,,, especially if you are on a high amount
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sounds like the doctor gave you a pretty typical tapering schedule. The goal is to cut dose by 1 pill each week. If possible, breaking them in half allows you to spread out your dose over a longer period of time throughout the day. Then you'll be able to ward off the w/d's.  Also, it was recommended to me to cut dose by 1/2 for 3 days, then another 1/2 for 4-5 days. You end up w/ the same result- dropping a pill every week, but by doing so this way, your body can slowly adjust to the new dose & you have a week to do it instead of just dropping by 1 pill at a time. Does that make sense? But everyone is different, so you have to listen to your body. It's good you have your doctor's support on this. So weird that you'd already have RLS (& that sucks!), did you drop down to 7 from a higher dose too quickly or something?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Spaz, It sounds like you tapered really fast. Did you run out of pills or just decide to do it that way? Is there anyway you can try to taper a little more slowly?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
I wish you luck Spaz. I wish I could keep taking them too, but I know its not good for you. I like the idea about cutting the pills in half. I am going to try that when I get down to 4 or 5. I am just trying to avoid the w/d.
Stay strong and focused,,,as my priest tells me all the time.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I still have some pills left plus 1 refill but just wanted to get off them again. I failed and ended up taking 1 last night so I could calm down and sleep. I told my husband that I screwed up but that I thought that I went down to quick but instead off going back up to taking 2 at night, and 2 in the morning, that since I was almost there, I'd just go to 1 before bed which is managable for me at this time. Within a week or 2 I will try to make that 1 at night be later and later until I go to sleep and don't feel like I need it at all. I actually feel great this morning. We'll see how it goes this evening. If I'm still ok I'll be the happiest person alive!. Thanks for the support.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
410406 tn?1209484259
I have my husband hold the pills and give me what I need in the morning for the whole day. Why don't you do that? I didn't want to do it that way, but I don't trust myself to hold them. Doctor gave me Xanaz and Klonidine. Those I do hold, but I haven't needed to take them. I probably will when I get down in the number of pills. Not looking forward to that.
Please take care of yourself. I guess we are all in this together. I am so glad I found this site. Everyone is so very nice.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources